IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 374 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2809    
    Printed118    
    Emailed1    
    PDF Downloaded160    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2012  |  Volume : 44  |  Issue : 1  |  Page : 124-125

Ceftriaxone-induced acute reversible encephalopathy in a patient with enteric fever


1 Department of Pharmacology, Government Medical College, Patiala, Punjab, India
2 Haryana Commission Medical Services - I, Primary Health Centre, Bhagal, Haryana, India

Correspondence Address:
Neetu Sharma
Department of Pharmacology, Government Medical College, Patiala, Punjab
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.91884

Rights and Permissions

Ceftriaxone is a commonly used, third-generation cephalosporin. Encephalopathy is a rare side effect of third- and fourth-generation cephalosporins. Renal failure and previous disease of the central nervous system predispose to this neurotoxicity. We describe a case of acute transient encephalopathy in a patient treated with ceftriaxone for enteric fever infection. Early detection of this complication is relevant given that stopping the drug usually reverts the neurological syndrome.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow